Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Given streptomycin injection for chest infection. Feeling heaviness in head. Vertigo?

Hi Doctor, my friend was diagnosed with Chest infection 5 days back, she was given an injection of streptomycin and dexona. Every time after the injection she has as she describes a heaviness on her head and she is not at all well after that. Can you please tell me why this is happening. I have heard that steptomycin has ototoxicity as a side effect, so I am not sure if she is describing vertigo
Asked On : Thu, 24 Jan 2013
Answers:  1 Views:  66
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Streptomycin can cause loss of hearing, which can become permanent if treatment levels are continued. The risk of hearing loss is higher in patients with kidney damage. Streptomycin can also cause dizziness, vertigo, impaired coordination, rashes, fevers, yeast infections and oral thrush.Streptomycin can worsen kidney damage, although this is generally reversible if treatment is stopped. So i will advice her to undergo renal function tests.If the tests are normal then need not to worry.
Streptomycin should be avoided during pregnancy as it may cause birth defects including deafness in the foetus. Streptomycin should only be used during pregnancy when benefits outweigh the risks. Streptomycin is secreted in breastmilk but it is not contra-indicated during breast feeding.
Answered: Thu, 24 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor